Florida, 2001

Damaging Wind in Florida, July 5, 2001

July 5, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 1:45 PM EST, 2 hours earlier.

Area forecast discussion, Jul 5, 1:45 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUL 05 2001

CURRENTLY...AFTERNOON CONVECTION PRIMARILY OVER SOUTHERN TIERS OF
OUR CWA WHERE MSAS SHOWING GREATEST LO LEVEL CONFLUENCE. IN
ADDITION...WEADENING BAND OF CONVECTION CONTINUES OVER SOUTHEAST
GEORGIA WHICH IS ASSOCIATED WITH OUTFLOW BOUNDARIES FROM EARLIER
STORMS. AREA OF CONVECTION OVER SRN TN MVG INTO NRN AL WILL CONTINUE
TO DROP SOUTH. DYNAMICS ASSOCIATED WITH THIS FEATURE PROGGD TO SPLIT
AND MOST ENERGY WILL REMAIN WELL TO OUR WEST AND NORTH TONIGHT.

UPPER LEVEL TROF WILL SETTLE OVER THE EAST COAST FRIDAY THEN SLIDE
OVER THE WESTERN ATLANTIC SATURDAY. DRIER AIR TO FILTER INTO THE
REGION FROM THE NORTH BUT WITH MINOR IMPULSES EMBEDDED IN
FLOW...WILL GO WITH PERSISTENT DIURNAL CONVECTION.

TONIGHT...WILL CARRY A CHANCE (30%) OF EVENING SHOWERS/TSTMS
OTHERWISE PC SHOULD COVER PATTERN. ON FRIDAY...WILL GO WITH CHANCE
(30%) NORTH AND INCREASE TO 50% OVER INTERIOR SOUTHERN COUNTIES
WHERE MOISTURE CONTENT WILL BE HIGHEST. DRIER/MORE STABLE CONDITIONS
TO SPREAD INTO REGION BY THE WEEKEND AND 20%-30% OF DIURNAL
CONVECTION ANTICIPATED. GUIDANCE TEMPERATURES CLOSE TO EACH OTHER
AND WILL CONTINUE WITH LOWS AROUND 70 WITH AFTERNOON MAX HEATING UP
TO BETWEEN 90 AND 95.

MARINE...MESOETA INCREASING SW WINDS TONIGHT TO BETWEEN 15 AND 20
KTS OVER THE GA WATERS AND AROUND 15 KTS OVER THE FL WATERS. WILL
CONTINUE A NORTH-SOUTH SPLIT TO REFLECT AND WILL GO WITH SCEC
TONIGHT OVER OUR NORTHERN LEG.

PRELIM
AMG 72/93/70/94 3322
SSI 74/90/73/90 3322
JAX 73/93/72/94 3423
GNV 71/92/72/93 3523 03

.JAX...
.FL.W..NONE.
.GA...NONE.

RAM

In the hours before

Special weather statement, Jul 5, 10:04 AM EST, 5 hours 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 AM EDT THU JUL 05 2001

...STRONG THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING...
...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA THROUGH THIS EVENING. THE STRONGEST STORMS WILL
DEVELOP OVER THE INTERIOR COUNTIES FIRST...THEN MOVE SLOWLY EASTWARD
TO THE COASTAL COUNTIES AND THE ATLANTIC.

LOCALLY HEAVY DOWNPOURS... SMALL HAIL AND OCCASIONAL LIGHTNING IS
EXPECTED WITH THESE STORMS. THE STRONGEST STORMS MAY PRODUCE SMALL
HAIL AND WIND GUSTS OVER 40 MPH.

STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION... LATE
AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT \WWW.SRH.NOAA.GOV/JAX.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
July 5, 3:45 PM EST
Where
Flagler County, Bunnell
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.267

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257707.